MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX TRAY; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX TRAY; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: clinical practice manager.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a wayne pneumothorax tray "came out [the] side of [the] catheter".Photos provided depict an unraveled wire guide.The device was inserted "according to how it's supposed to be." the issue occurred as the user withdrew the obturator and wire guide following catheter placement.Resistance was met and the wire guide unraveled.The needle had been withdrawn over the wire prior to insertion of the dilator.This event occurred during initial device placement.The device was completely removed from the patient and another similar device was used to complete the intended procedure.The patient did not experience any adverse effects as a result of this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ concomitant medical product received on: 29apr2021.Investigation ¿ evaluation.(b)(6) hospital (united states) contacted cook stating that during removal of the guidewire and obturator from a c-utpty-1400-wayne-112497-imh (lot# 13750069), resistance was met.The wire unraveled and came out the side of the catheter.Cook became aware of this event on (b)(6) 2021.No part of the device was left in the patient.A new set was used to perform the procedure.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.One used catheter was received with the wire through the catheter lumen.The wire was broken and unraveled.A section of the wire coil cut through the catheter material at the proximal end.Cook reviewed the device history record for lot# 13750069.Lot# 13750069 has no relevant non-conformances.Cook reviewed the lot numbers for the scf-38-70-3 wire guide for this set and there are no relevant non-conformances.There are no additional complaints and there are no non-conforming materials in house or in the field.Cook reviewed the design history record and the risks associated with this device were acceptable when weighed against the benefits.Cook reviewed the instructions for use (ifu) for the device.The ifu states the right point to which wire guide and obturator are to be removed: section 9 says remove the wire guide and obturator.The ifu, under section, how supplied, also states that upon removal from package to inspect the product to ensure no damage has occurred.Based on the device failure analysis, device history record, and device master record, there is no indication the device was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Based on the information provided, inspection of returned product and the results of the investigation, it was determined the most likely cause of this event is component failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX TRAY
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11726705
Report Number1820334-2021-01220
Device Sequence Number14280033
Product Code JOL
UDI-Device Identifier00827002565371
UDI-Public(01)00827002565371(17)220201(10)13750069
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2022
Device Model NumberN/A
Device Catalogue NumberC-UTPTY-1400-WAYNE-112497-IMH
Device Lot Number13750069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown